Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 6, 2011, 3:47 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 6, 2011, 4:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:10 PM EDT | HAIL 0.88 | Riceboro, GA | TRAINED SPOTTER REPORTED DIME TO NICKEL SIZE HAIL. |
| Jun 6, 4:15 PM EDT | HAIL 1.25 | Riceboro, GA | FIRE DEPARTMENT REPORTED QUARTER TO HALF DOLLAR SIZE HAIL. |
| Jun 6, 4:15 PM EDT | HAIL 2.75 | Riceboro, GA | QUARTER TO BASEBALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2634 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WUUS52 KCHS 061947 SVRCHS GAC179-183-191-062045- /O.NEW.KCHS.SV.W.0096.110606T1947Z-110606T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LIBERTY COUNTY IN SOUTHEAST GEORGIA... CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA... NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA... * UNTIL 445 PM EDT * AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTH OF FORT STEWART TO 9 MILES NORTH OF HALFMOON LANDING...MOVING SOUTH AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DESTRUCTIVE WINDS IN EXCESS OF 70 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... FORT STEWART...FORT SCREVEN MCINTOSH...FLEMINGTON...HINESVILLE... HALFMOON LANDING...CROSSROADS...RICEBORO... GUM BRANCH...RETREAT...SCREVEN FORK... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3195 8172 3167 8116 3148 8127 3179 8185 TIME...MOT...LOC 1947Z 017DEG 14KT 3197 8161 3182 8131 $$ 33
4 follow-up statements
257 WWUS52 KCHS 062009 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT MON JUN 6 2011 GAC179-183-191-062045- /O.CON.KCHS.SV.W.0096.000000T0000Z-110606T2045Z/ LONG GA-MCINTOSH GA-LIBERTY GA- 409 PM EDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN LIBERTY...NORTHEASTERN MCINTOSH AND CENTRAL LONG COUNTIES... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT STEWART TO SEABROOK...OR ALONG A LINE EXTENDING FROM FORT STEWART TO 14 MILES SOUTH OF RICHMOND HILL...MOVING SOUTH AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HALFMOON LANDING...HARRIS NECK...HINESVILLE...JONES...MCINTOSH...PINE HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...SCREVEN FORK...MIDWAY...WALTHOURVILLE AND CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3195 8172 3167 8116 3148 8127 3179 8185 TIME...MOT...LOC 2009Z 017DEG 14KT 3187 8166 3172 8136 $$ 33
105 WWUS52 KCHS 062017 SVSCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT MON JUN 6 2011 GAC179-183-191-062045- /O.CON.KCHS.SV.W.0096.000000T0000Z-110606T2045Z/ LONG GA-MCINTOSH GA-LIBERTY GA- 417 PM EDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN LIBERTY...NORTHEASTERN MCINTOSH AND CENTRAL LONG COUNTIES... ...DANGEROUS SEVERE THUNDERSTORM TO IMPACT AREAS BETWEEN RICEBORO AND LECOUNT. AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GUM BRANCH TO RETREAT...OR ALONG A LINE EXTENDING FROM HINESVILLE TO 15 MILES NORTHEAST OF TIBET...MOVING SOUTH AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HALFMOON LANDING...HARRIS NECK...HINESVILLE...JONES...MCINTOSH...PINE HARBOR...LECOUNT...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...WALTHOURVILLE AND CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF POSSIBLE...BRING ANIMALS INTO A SHELTER. && LAT...LON 3195 8172 3167 8116 3148 8127 3179 8185 TIME...MOT...LOC 2016Z 017DEG 14KT 3184 8167 3169 8137 $$ 33
242 WWUS52 KCHS 062032 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT MON JUN 6 2011 GAC179-183-191-062045- /O.CON.KCHS.SV.W.0096.000000T0000Z-110606T2045Z/ LONG GA-MCINTOSH GA-LIBERTY GA- 432 PM EDT MON JUN 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHWESTERN LIBERTY...NORTH CENTRAL MCINTOSH AND CENTRAL LONG COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELIM TO SOUTH NEWPORT...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HINESVILLE TO 13 MILES EAST OF TIBET...MOVING SOUTH AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENHURST...GUM BRANCH...JONES...PINE HARBOR...RETREAT...RICEBORO... SHELLMAN BLUFF...SOUTH NEWPORT...WALTHOURVILLE AND CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL...SOME AS BIG AS BASEBALLS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3192 8174 3169 8130 3148 8127 3179 8185 TIME...MOT...LOC 2032Z 017DEG 14KT 3178 8169 3163 8139 $$ 33
628 WWUS52 KCHS 062041 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 441 PM EDT MON JUN 6 2011 GAC179-183-191-062052- /O.EXP.KCHS.SV.W.0096.000000T0000Z-110606T2045Z/ LONG GA-MCINTOSH GA-LIBERTY GA- 441 PM EDT MON JUN 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LIBERTY...NORTH CENTRAL MCINTOSH AND CENTRAL LONG COUNTIES WILL EXPIRE AT 445 PM EDT... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALLENHURST...GUM BRANCH...JONES...PINE HARBOR...RETREAT...RICEBORO... SHELLMAN BLUFF...SOUTH NEWPORT...WALTHOURVILLE AND CROSSROADS. AT 440 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3192 8174 3169 8130 3148 8127 3179 8185 TIME...MOT...LOC 2042Z 017DEG 14KT 3174 8170 3159 8140 $$ 33
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:18 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 6, 2:18 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 218 PM EDT MON JUN 6 2011 .SYNOPSIS... A WEAK FRONT WILL CONTINUE TO SHIFT SOUTH OF THE AREA TODAY...AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE HIGH WILL THEN PREVAIL THROUGH FRIDAY. A COLD FRONT MAY MOVE INTO THE REGION OVER THE WEEKEND OR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREAS OF SMOKE...WHICH HAVE REDUCED VISIBILITIES TO 3-5 MILES AT TIMES...APPEARS TO BE COMING FROM A WILDFIRE IN NORTHEAST FLORIDA. TRAJECTORIES ARE TAKING THE SMOKE OFF THE ATLANTIC COAST OF FLORIDA...THEN BRINGING IT BACK ONSHORE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WITH THE LOW LEVEL ONSHORE FLOW. THE SOUTH CAROLINA FORESTRY COMMISSION AND GEORGIA FORESTRY COMMISSION ARE REPORTING NO WILDFIRES IN THE LOCAL AREA. MIDDAY WATER VAPOR IMAGERY SHOWS SHORT WAVE ENERGY DIVING SOUTH ACROSS CENTRAL GEORGIA AND FAR SOUTHERN SOUTH CAROLINA ALONG THE EASTERN PERIPHERY OF A STRONG RIDGE CENTERED OVER THE SOUTHERN PLAINS. AT THE SURFACE...WEAK LOW PRESSURE AND AN ASSOCIATED FRONT WILL CONTINUE TO DROP SOUTH ACROSS FAR SOUTHERN GEORGIA. WHILE DRIER AIR WILL CONTINUE TO WORK IN FROM THE NORTH AS HIGH PRESSURE BUILDS INTO THE REGION...DEEPER MOISTURE WILL LINGER ACROSS FAR SOUTHERN SOUTH CAROLINA AND SOUTHERN GEORGIA. THE MOISTURE...COMBINED WITH ENHANCED LOW LEVEL CONVERGENCE DUE TO THE PROXIMITY OF THE WEAK SURFACE LOW AND LIFT PROVIDED BY THE PASSING SHORT WAVE COULD SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS DURING THE MID-LATE AFTERNOON HOURS. PROBABILITIES APPEAR TO BE HIGHEST SOUTH OF THE I-16 CORRIDOR...BUT COULD NOT RULE OUT SOME ISOLATED CONVECTION AS FAR NORTH AS FAR SOUTHERN SOUTH CAROLINA. A NORTHEAST TO EAST WIND COMPONENT WILL BE IN PLACE TODAY IN WAKE OF THE DEPARTING FRONT. THIS WILL RESULT IN A SOMEWHAT COOLER DAY...BUT TEMPERATURES WILL STILL BE WELL ABOVE NORMAL WITH HIGHS FORECAST TO BE IN THE LOW TO MID 90S ACROSS SOUTHEAST SOUTH CAROLINA AND MID TO UPPER 90S ACROSS SOUTHEAST GEORGIA AWAY FROM THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... ANY CONVECTION SHOULD PRESS S OF THE ALTAMAHA BY EARLY THIS EVENING WITH QUIET WEATHER EXPECTED OVERNIGHT WITH LOWS FROM THE UPPER 60S INLAND TO THE LOWER 70S COAST UNDER MAINLY CLEAR SKIES. TUESDAY THROUGH THURSDAY...WE THINK CONVECTION WILL MOVE S OF OUR GEORGIA FORECAST AREA EARLY THIS EVENING AND MAINLY QUIET WEATHER IS EXPECTED TONIGHT WITH LOWS UPPER 60S INLAND TO LOWER 70S COAST. DEEP LAYER RIDGING WILL HOLD IN PLACE OVER THE SOUTHEAST STATES THROUGH THE SHORT TERM PERIODS...GREATLY LIMITING CONVECTIVE POTENTIAL ACROSS THE AREA. AS A RESULT...WILL CONTINUE WITH A RAIN FREE FORECAST THROUGH THE PERIOD. AWAY FROM THE COAST...HIGH TEMPERATURES ARE GENERALLY EXPECTED TO TOP OUT IN THE LOW TO MID 90S...WITH OVERNIGHT LOWS BETWEEN 65 AND 70 DEGREES. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... LATEST MODEL SOLUTIONS CONTINUE TO SUGGEST THAT THE DEEP LAYER RIDGE WILL HOLD IN PLACE THROUGH LATE IN THE WEEK BEFORE BREAKING DOWN OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS SHEARED OUT SHORTWAVE ENERGY LIFTS NORTHEASTWARD OUT OF THE GULF OF MEXICO. THE MODELS ALSO GENERALLY SHOW AND INCREASE IN DEEP MOISTURE IN ASSOCIATION WITH THE DEEP CONVECTION CURRENTLY OVER THE NORTH-CENTRAL CARIBBEAN OVER THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. OVERALL...IT CONTINUES TO LOOK LIKE A FAIRLY DRY LONG TERM PERIOD...SO WILL LIMIT RAIN PROBABILITIES TO 20 PERCENT OR LESS. TEMPERATURES ARE EXPECTED TO CONTINUE TO RUN ABOVE CLIMATOLOGY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS WILL CONTINUE THROUGH 18Z TUESDAY. HAVE INCLUDED CB IN THE KSAV TAF THROUGH 22Z DUE TO ISOLATED/SCATTERED CONVECTION OVER SOUTHEAST GEORGIA. CANNOT RULE OUT PATCHY LATE NIGHT/EARLY MORNING MVFR FOG/HAZE AND/OR LOW STRATUS FROM 09Z-13Z... MAINLY AT KSAV WHERE BOUNDARY LAYER MOISTURE WILL BE GREATEST. HOWEVER...OUR CONFIDENCE IS LOW AT THIS TIME THUS MAINTAINED VFR CONDITIONS IN THE TAF. EXTENDED AVIATION OUTLOOK...PATCHY MVFR VSBYS POSSIBLE AROUND DAYBREAK THROUGH MID WEEK...OTHERWISE MAINLY VFR CONDITIONS WILL PREVAIL. && .MARINE... THE FLOW WILL GENERALLY BE ONSHORE OVER THE WATERS AS A FRONT DROPS SOUTH OF THE AREA AND HIGH PRESSURE BUILDS FROM THE NORTH...WITH NEAR SHORE ENHANCEMENTS EXPECTED ALONG THE LAND/SEA INTERFACE THIS AFTERNOON. BY LATE AFTERNOON...THE INTRACOASTAL COULD BE 15-20 KT IN SPOTS WITH 10 TO 15 KT E FLOW OVER THE ATLC. E TO SE FLOW WILL LINGER TONIGHT BUT SPEEDS MAINLY LESS THAN 15 KT. SEAS WILL AVERAGE 2 TO 4 FT...HIGHEST THIS MORNING AROUND GRAYS REEF AND SEAWARD. TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL HOLD IN PLACE THROUGH THE PERIOD...RESULTING IN FAIRLY BENIGN WEATHER OVER THE MARINE AREA WITH WINDS AND SEAS HOLDING BELOW ADVISORY LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JAQ
Hazardous weather outlook, Jun 5, 4:26 PM EDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT SUN JUN 5 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 426 PM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 1:49 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 149 PM EDT MON JUN 6 2011 SCZ047-048-051-061815- BEAUFORT-COASTAL JASPER-INLAND JASPER- 149 PM EDT MON JUN 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT COUNTIES THROUGH 215 PM EDT... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR RIDGELAND...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GRAHAMVILLE...JASPER...OLD HOUSE...RIDGELAND...SUN CITY AND SWITZERLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... NICKEL SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3228 8092 3237 8115 3256 8101 3249 8080 TIME...MOT...LOC 1750Z 024DEG 9KT 3250 8098 JAQ
Special weather statement, Jun 6, 2:20 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
220 PM EDT MON JUN 6 2011
SCZ047-048-051-061900-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
220 PM EDT MON JUN 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 300 PM EDT...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SWITZERLAND...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLINGER HILL AREA...BLUFFTON...GRAHAMVILLE...HARDEEVILLE...
JASPER...OLD HOUSE...PRITCHARDVILLE...RIDGELAND...ROSE HILL...SUN
CITY AND SWITZERLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3215 8112 3215 8111 3216 8113 3219 8111
3220 8113 3249 8109 3249 8088 3213 8084
3213 8112
TIME...MOT...LOC 1820Z 000DEG 12KT 3240 8099
33Special weather statement, Jun 6, 2:29 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 229 PM EDT MON JUN 6 2011 GAZ100-101-116-118-119-061915- BULLOCH-COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM- 229 PM EDT MON JUN 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH... EFFINGHAM...BRYAN AND CHATHAM COUNTIES THROUGH 315 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR COLDBROOK...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLITCHTON...BLOOMINGDALE...EDEN...GARDEN CITY...GUYTON...I-16/I-95 INTERCHANGE...MARLOW...MEINHARD...MELDRIM...MONTEITH...PINEORA... POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...SPRINGFIELD AND STILLWELL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3204 8111 3197 8139 3242 8156 3251 8128 TIME...MOT...LOC 1829Z 346DEG 10KT 3223 8128
Special weather statement, Jun 6, 2:32 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT MON JUN 6 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 232 PM EDT MON JUN 6 2011 ...AREAS OF SMOKE AFFECTING PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... THE SOUTH CAROLINA FORESTRY COMMISSION AND GEORGIA FORESTRY COMMISSION REPORT NO ACTIVE WILDFIRES ACROSS THE AREA. HOWEVER... SMOKE FROM A WILDFIRE IN NORTHEAST FLORIDA HAS BEEN DRIFTING INTO THE ATLANTIC OCEAN...THEN SPREADING BACK ONSHORE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA DUE TO THE EASTERLY WINDS THAT ARE IN PLACE THIS AFTERNOON. THE SMOKE HAS BEEN REDUCING VISIBILITIES TO AS LOW AS 2 TO 3 MILES AT TIMES. THE SMOKE COULD LINGER ACROSS THE AREA INTO TONIGHT. JAQ
Local storm report, Jun 6, 3:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 2 SW PRITCHARDVILLE 32.22N 80.99W
06/06/2011 E1.00 INCH BEAUFORT SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL.
&&
EVENT NUMBER CHS1100443
JHPLocal storm report, Jun 6, 3:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG PORT WENTWORTH 32.15N 81.18W
06/06/2011 CHATHAM GA LAW ENFORCEMENT
ONE TREE DOWN NEAR PHILLIP AVE.
&&
EVENT NUMBER CHS1100444
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:23 PM EDT | Special Weather Statement | CHS | Long | 37 min |
| Jun 5, 9:02 PM EDT | Special Weather Statement | CHS | Long | 43 min |
| Jun 5, 9:21 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 5, 11:15 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 6, 2:29 PM EDT | Special Weather Statement | CHS | Effingham | 46 min |
| Jun 6, 2:43 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 62 min |
| Jun 6, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 64 min |
| Jun 6, 4:24 PM EDT | Severe Thunderstorm Warning | CHS | Long, McIntosh | 71 min |
| Jun 6, 4:31 PM EDT | Special Weather Statement | CHS | Long | 29 min |
| Jun 6, 4:59 PM EDT | Special Weather Statement | CHS | Tattnall | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.